Further To My ''Confused'' Post

Hi,

Firstly I’d like to thank all of you who have taken the time to respond to my post with education, suggestions and encouragement.

Further to that previous post I’d like to add some further background to add to the picture of my situation.

With regards to previously mentioned background issues there are factors relating to injuries which means that I am nowadays not able to live a very active lifestyle and therefore my QOL is already degraded and the AFIB doesn’t neccersarily have a direct bearing on that!

However, on the otherhand prior to those injuries and while I was certainly trying to live a more active lifestyle AFIB may have played a part, although it will be hard to determine whether or not that is so as I have been living with my injuries since 2002!

Prior to that time and for many years I have suffered from very high blood pressure, whenever I was seen by a different health care professional (which was often as I was living a nomadic lifestyle in the USA and had seasonal allergies and issues) this matter would be mentioned but as it appeared to be a background issue nothing more would be mentioned about it and this was a pattern that continued for many years and after I returned to the UK in 2004.

After returning to the UK I was seen by quite a few different Healthcare professionals as I moved several times and most Doctors practices I attended appeared to rely heavily on locums. Then one day I experienced what I believe was an Angina attack and this encouraged me to attend a surgery where I was again treated by a locum who not only observed that my blood pressure was very high but that my pulse was irregular too. It was this revelation that set me on the path towards cardiac treatment.

Now, I cannot of course know whether or not my heartbeat had been irregular for as long as my BP had been high but I also cannot rule it out. What I do know is that for many years since way before the accident that caused my injuries in 2002, I had struggled with physical exertion, I suffered shortness of breath, I had trouble sleeping and no matter how long I relaxed or slept for I always awoke tired and never refreshed.

As for my medications I am on:

For Heart & Blood Pressure:

Rivaroxyban 20mg Once Daily.

Lisinopril 20mg X2 (40mg) Once Daily.

Bisoprolol 20mg Once Daily.

Amiodipine 5mg Once Daily.

...................................................................................................

For Pain Relief:

Buprenorphine 70 micrograms per hour Transdermal Patch for Pain replace tri daily.

Rewisca 200mg 1 capsule X 2 daily (for pain).

Amitriptyline 20mgs at night (for pain).

Oxycodone 5mg capsules 1 X 4 times daily as required (for pain)!

.......................................................................................................

Sertraline 50mg once daily (anti depresent).

.......................................................................................................

Tamsulosin 400microgram modified release once daily (for waterworks).

........................................................................................................

As far as determining what course I’ll take I’m even more confused than I was before. If I had a plumbing problem or car trouble I’d call a specialist and they would determine the cause of the problem and prescribe the remedy, I fail to understand why doctors can’t or won’t do the same, the fact is that most of us are unqualified to make the right decision for a number of reasons and may very well choose the wrong path, it’s madness to leave those decisions in the hands of the unqualified!

Regards,

Oldbootsgb

1 Reply

oldestnewest
  • It sounds to me as though anything which improved your quality of life would help, regardless of which of your problems it relates to!

    Have you ever considered that you might have sleep apnaea (seeing you have not woken refreshed for many years)?

    You could also speak to a good pharmacist, and see if all those drugs are compatible with each other.

    20mg of Bisoprolol would make many people feel very tired. With a doctor's supervision, could you try reducing the amount - but do it very, very slowly (about 1.25mg less initially and allow yourself to feel worse for a week or so after the decrease while your body responds, then try going down another 1.25mg etc if it helps). This alone might help to improve your QOL.

    Also look very seriously at your life-style including diet and supplements, and particularly avoid processed food and increase your intake of fruit and vegetables (try researching on the AFAssociation Community for more details).

You may also like...